I.B.S.-O.T.C. Medication!!!!! / chronic "C"-needs help!!!!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

GoghsMissingEar
New Member


Date Joined May 2009
Total Posts : 4
   Posted 5/24/2009 10:15 PM (GMT -7)   
 I'm new to this forum so if I'm posting a duplicate I apologize in advance!!!
 
I was first diagnosed with I.B.S. four years ago and I had the problems
with "D". (I got down to 109lbs, at 5' 3", before they figured it out. The idiot doctors
were acting like I had an eating disorder?!!! mad )
 
There's a medication over-the-counter that I found at Wal-mart...and it was the only thing that worked for me. =] It took a few weeks to kick in but after that I felt completely normal. It's called "Digestive Advantage-I.B.S." They're chewable once-a-day tablets.
 
Well, after I conceived my first son my I.B.S. completely vanished! Or so I thought...
I have a two-year-old and a one-year-old...and now instead of "D" I'm having severe "C".
I tried enemas, diet changes,etc. I even had to go to the E.R. a week ago b/c I was in so much pain. They did an X-ray and said that my intestines were completely full!!! And I'd done in enema 48 hours prior!?!!! =[ I would gladly trade the "C" for "D". At least I'd be losing weight. I actually gained about 5lbs b/c I was so badly constipated. I was prescribed lactulose solution to use "as needed". After a week I felt better. I tried taking Dan Active shots and for three days they worked!!! I thought I'd found a solution! ...but then it started back up. And the Dan Active is making my stomach cramp. Figures...='[ I have sooo many health issues and mental illnesses that I'm afraid to even go to the doctor. They never take me seriously. They act like I'm not a valid patient since I have personality disorders and a chemical imbalance?! What kind of crap is that?! Anybody else deal with this? I assure you no part of this is fun for me. It really inerves me. I get so depressed with always being sick that sometimes I just want to give up. Right now I'm waiting for my new insurance to kick in so I can see a better doctor. ::sighs:: ='[ It seems like all they do anymore is grab their Rx pad and dispense. I have the lower left side pain that is prominent with diverticulitis....but no fever. So that rules that out. Maybe colitis? I'm tired of doing the work for the doctors and then paying them!!!!!!!!!!
 
 

2Hawaii
Regular Member


Date Joined May 2007
Total Posts : 82
   Posted 5/26/2009 3:59 AM (GMT -7)   
Hi, I've been thru some of what you are going thru....click on my ID and then read my posts and you will see what I've been thru. As for your C...I'm not much help there, but if you are willing to spend the time reading on the Internet...you may find some answers...dont' give up...I've been at it now 10 years and I still don't' have all the answers...I may never have them, but as long as I keep looking there is always a chance I'll find some answers.BTW I still go to a gastroenterologist and he too charges a lot of money and the test he's given me are costly,but if you can get your Dr. on your side if he's willing to listen to you, that will help you because when you want to try this or that meds...your Dr. is more likely to give them to you if he's on your side. Also, it really helps if you take a print out from the Internet to show your Dr. what you've found and what you'd like him to prescribe, to back up your request. Then he might just do it. It's worked for me. Email me if you like and I'll try to help you more..BTW as for your Personality problems...well you just have to keep trying to find a Dr. who is not judgmental. You might this funny..and crazy in this day and age..but it's worth a try...especially if it works. When you see a new Dr........dress, look, act, and sound serious and scholarly...it helps if you wear glasses and no makeup, look like a librarian. They might just take you more seriously......actually I'm pretty sure it will help.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 5/26/2009 6:25 AM (GMT -7)   
Are you on any prescription meds for any problem? Constipation is a frequent side effect with a lot of meds, and you may need to have your doctor try you on some new combinations to see if you can get rid of the C. It also may be, if you came off something, that it was actually keeping your IBS in line. Switching from D to C, or visa versa, is not uncommon, so you may have had IBS all along, but something you were taking was working on it.

You might go back on the Digestive Advantage, because it can help with C problems as well as D.

You can take aloe vera pills to help you get regular, but they are a stimulant laxative--milder than most OTC ones, but you still can't stay on them long term (as in a year of daily use), or they can make you worse. You might try prunes or prune juice (yes, it really works) as a daily laxative aid.

Denjski
Regular Member


Date Joined Aug 2008
Total Posts : 105
   Posted 5/26/2009 6:15 PM (GMT -7)   
If you are looking for a mild laxative, sennosides, ex-lax for example, are a mild vegtable laxitive that you can use indefitnetly...stool softeners are also good for going....what works for me is a combination of the two, and has kept working {knock wood} for the last 5 months...good luck to you
It seemed like a good idea at the time

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 9:00 PM (GMT -7)
There are a total of 2,732,388 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
228 Guest(s), 11 Registered Member(s) are currently online.  Details
PeteZa, desert bound, Ides, compiler, Scaredy Cat, mpost, mbisoux, Hawaii3654, BostonMarigold, Kmuth, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer